Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 8, 2016, 3:04 PM CDT. It took effect at Apr 8, 2016, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 8, 2016, 7:00 PM CDT
- Expired
- Apr 9, 2016, 6:38 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
598 WHUS74 KMOB 082004 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 304 PM CDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY FOR THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS... .OFFSHORE FLOW IS FORECAST TO INCREASE TONIGHT AS COOLER AIR MOVES SOUTHWARD OUT OVER THE GULF WATERS. THE HIGHER SEAS LOOK TO OCCUR BEYOND 20 NAUTICAL MILES OUT GIVEN THE NORTHERLY FETCH. GMZ650-655-670-675-090400- /O.NEW.KMOB.SC.Y.0034.160409T0000Z-160409T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 304 PM CDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY. * WINDS...NORTHWEST TO NORTH INCREASING TO 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS. * SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
238 WHUS74 KMOB 090340 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1040 PM CDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT THROUGH 7 AM CDT SATURDAY FOR THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS... .A STRONG OFFSHORE FLOW IS FORECAST TO PERSIST TONIGHT AS A SURGE OF COOLER AIR MOVES SOUTHWARD OUT OVER THE GULF WATERS. THE HIGHER SEAS LOOK TO OCCUR BEYOND 20 NAUTICAL MILES OUT GIVEN THE NORTHERLY FETCH. GMZ650-655-670-675-091145- /O.CON.KMOB.SC.Y.0034.000000T0000Z-160409T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1040 PM CDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...NORTHWEST TO NORTH INCREASING TO 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS. * SEAS...2 TO 4 FEET NEAR SHORE AND 4 TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
194 WHUS74 KMOB 091138 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 638 AM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM HAS BEEN CANCELLED... .NORTHERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING THEN SHIFT SOUTH TO SOUTHWEST DURING THE AFTERNOON. GMZ650-655-670-675-091245- /O.CAN.KMOB.SC.Y.0034.000000T0000Z-160409T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 638 AM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 12:48 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 8, 12:48 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1248 PM CDT FRI APR 8 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION... 18Z ISSUANCE...VFR CONDITIONS FORECAST. NORTH TO NORTHWEST WINDS AROUND 10 KNOTS WITH OCCASIONAL HIGHER GUSTS THROUGH THE AFTERNOON. WINDS BECOME LIGHT AFTER 09.00Z. /10 && .PREV DISCUSSION... /ISSUED 1035 AM CDT FRI APR 8 2016/ DISCUSSION...SEE UPDATED INFORMATION FOR LAND AND MARINE AREAS BELOW. UPDATE...SIMILAR TO THURSDAY...UPPER AIR MAPS CONTINUE TO SHOW A LONG WAVE TROF POSITIONED OVER THE EASTERN US. SURFACE COLD FRONT HAS MOVED SOUTH OF THE LOCAL AREA. NO CHANGES MADE TO SENSIBLE WEATHER ELEMENTS. A DRY AIRMASS FILTERS SOUTHWARD TODAY WITH A NICE SPRINGTIME DAY. DAYTIME HIGHS RANGING FROM THE LOWER TO MID 70S. /10 MARINE...DATA COLLECTION PLATFORMS INDICATED A BRIEF PERIOD OF STRONG OFFSHORE FLOW THIS MORNING FOLLOWING THE FRONTAL PASSAGE. BUT AS FRONT MOVES FURTHER SOUTH AND GRADIENT RELAXES...SO DOES THE WINDS. EVEN SO...WILL CARRY EXERCISE CAUTION HEADLINES FOR THE OPEN GULF WATERS TODAY AND TONIGHT WHERE MODERATE OFFSHORE FLOW LINGERS. LATEST GRIDDED FORECASTS INDICATE SOME POTENTIAL FOR NORTHERLY FLOW TO INCREASE TO ADVISORY LEVELS LATE TONIGHT MAINLY BEYOND 20 NAUTICAL MILES OUT. WILL AWAIT NEW WEATHER MODEL DATA BEFORE MAKING A DECISION TO INTRODUCE A NEW ADVISORY FOR THESE AREAS. NO OTHER CHANGES MADE AT THIS TIME. /10 PREV DISCUSSION... /ISSUED 640 AM CDT FRI APR 8 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 12Z ISSUANCE...VFR CONDITIONS WILL OCCUR OVER THE NEXT 24 HOURS WITH NORTH-NORTHWEST WIND AROUND 10 KNOTS AND A FEW CIRRUS PASSING WELL OVERHEAD. /22 PREV DISCUSSION... /ISSUED 445 AM CDT FRI APR 8 2016/ NEAR TERM /NOW THROUGH FRIDAY NIGHT/...A DEEP DRY WEST-NORTHWEST WIND FLOW ALOFT WILL BE REINFORCED TODAY AND TONIGHT AS AN UPPER LONGWAVE TROUGH OVER EASTERN NORTH AMERICA SHIFTS EASTWARD. AT THE SURFACE...A NORTH-SOUTH ORIENTATED RIDGE OF HIGH PRESSURE ACROSS THE PLAINS OF CANADA AND THE U.S. WILL SHIFT EAST OVER THE MISSISSIPPI RIVER VALLEY BY LATE TONIGHT. AS A RESULT...LARGE SCALE SUBSIDENCE WILL KEEP CLEAR TO MOSTLY CLEAR SKIES OVER THE REGION...AND IT WILL REMAIN DRY THROUGH THE PERIOD. HIGH TEMPERATURES TODAY WILL RANGE FROM 72 TO 77 DEGREES. LOW TEMPERATURES TONIGHT WILL RANGE FROM 39 TO 44 DEGREES INLAND AREAS...AND FROM 45 TO 50 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS. LOWER 50S WILL OCCUR AT THE BEACHES. /22 SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE OHIO/TENNESSEE VALLEY AND THE CENTRAL GULF COAST REGION ON SATURDAY WHILE A DRY NORTHWEST TO ZONAL FLOW PATTERN ALOFT REMAINS PREVALENT ACROSS OUR REGION. DRY WEATHER WILL CONTINUE SATURDAY WITH A GRADUAL INCREASE IN HIGH LEVEL CLOUD COVER THROUGH THE DAY. HIGH TEMPERATURES SATURDAY AFTERNOON WILL RANGE FROM AROUND 70 TO THE MID 70S. A WEAK SHORTWAVE IMPULSE WILL MOVE ACROSS THE REGION SATURDAY NIGHT. THERE WILL BE A MODEST INCREASE IN LAYER MOISTURE WITH THIS PASSING FEATURE...AND WHILE AN ISOLATED RAIN SHOWER MAY BE POSSIBLE...THE PROBABILITY FOR MEASURABLE RAINFALL SHOULD OVERALL REMAIN WELL BELOW 20 PERCENT. SURFACE HIGH PRESSURE WILL OTHERWISE BUILD TOWARD THE EASTERN U.S. SATURDAY NIGHT...WITH LIGHT EAST TO SOUTHEAST FLOW RETURNING ACROSS OUR REGION. ANOTHER COOL NIGHT IS EXPECTED UNDER THE INFLUENCE OF THE RIDGE AXIS WITH LOWS IN THE MID 40S TO AROUND 50 OVER INTERIOR AREAS TO THE MID 50S NEAR THE COAST. SHORTWAVE RIDGING ALOFT SHOULD BUILD EASTWARD ACROSS THE CENTRAL GULF COAST REGION SUNDAY INTO SUNDAY NIGHT WITH MOSTLY CLEAR SKIES AND DRY CONDITIONS EXPECTED. HIGHS SUNDAY SHOULD ONCE AGAIN RANGE FROM THE LOWER TO MID 70S INTERIOR AND AROUND 70 NEAR THE COAST. LOWS SUNDAY NIGHT ARE FORECAST TO RANGE FROM THE UPPER 40S TO THE MID 50S INLAND...WITH UPPER 50S AND LOWER 60S NEAR THE IMMEDIATE COAST. /21 LONG TERM /MONDAY THROUGH THURSDAY/...AN UPPER LEVEL TROUGH LOCATED IN THE VICINITY OF THE TX PANHANDLE MONDAY WILL TRANSLATE EASTWARD TOWARD THE LOWER MISSISSIPPI AND TENNESSEE VALLEY MONDAY NIGHT AND TUESDAY WHILE A LARGER SCALE TROUGH MEANWHILE CARVES ACROSS THE GREAT LAKES AND OHIO VALLEY REGION. A COLD FRONT WILL PUSH SOUTHWARD INTO NORTHERN PORTIONS OF MS/AL MONDAY NIGHT AND EVENTUALLY BECOME ORIENTED ACROSS THE GULF COAST AND SOUTHEASTERN STATES DURING THE DAY TUESDAY. DEEP LAYER MOISTURE WILL INCREASE ALONG THE FRONTAL ZONE AS THE SHORTWAVE TROUGH APPROACHES MONDAY NIGHT AND TUESDAY...AND EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST AREA DURING THIS TIME FRAME...WITH THE BEST COVERAGE FOCUSED OVER INTERIOR PORTIONS OF SOUTHEAST MS AND SOUTHWEST/SOUTH CENTRAL AL. WILL MONITOR FOR POTENTIAL OF A FEW LOCALLY STRONG STORMS MONDAY NIGHT AND TUESDAY GIVEN LOCALIZED MLCAPE VALUES OF 500-750 J/KG AND RELATIVELY STRONG DEEP LAYER SHEAR...THOUGH LOW LEVEL WIND FIELDS CURRENTLY LOOK RATHER UNIMPRESSIVE. ANOTHER SHORTWAVE TROUGH WILL PUSH EASTWARD ACROSS THE GULF COAST REGION WEDNESDAY AND WEDNESDAY NIGHT...BRINGING THE POTENTIAL OF ANOTHER ROUND OF SHOWERS/STORMS TO OUR FORECAST AREA. RAIN CHANCES LIKELY DECREASE LATE IN THE WEEK WITH DRIER NORTHWEST FLOW ALOFT RETURNING TO THE REGION. HIGHS EACH DAY LOOK TO RANGE IN THE 70S WITH OVERNIGHT LOWS MOSTLY IN THE 50S...EXCEPT 60S ON TUESDAY MORNING. /21 MARINE...A COLD FRONT PASSING THROUGH THE REGION EARLY THIS MORNING WILL BRING A BRIEF PERIOD OF STRONG NORTH WINDS TO THE AREA THROUGH AROUND 10 AM. A SURFACE RIDGE OF HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO WILL MOVE EAST ACROSS THE AREA ON SATURDAY AND OVER THE WESTERN ATLANTIC AND EASTERN GULF SUNDAY AND MONDAY. THIS WILL ALLOW WINDS TO TURN BACK TO THE SOUTHEAST AND STRENGTHEN TO MODERATE EARLY NEXT WEEK. CHANCES OF SHOWERS AND STORMS TREND HIGHER MONDAY NIGHT INTO TUESDAY. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 8, 5:30 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT FRI APR 8 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 530 AM CDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION LATE MONDAY AND TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-091030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 530 AM CDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRONG NORTH WIND FLOW WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE OFFSHORE WATERS EARLY THIS MORNING AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL AGAIN BE POSSIBLE SUNDAY THROUGH TUESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:30 AM CDT | Small Craft Advisory | MOB | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.